MAUDE Adverse Event Report: TRIMED, INC. NITINOL STAPLE

TRIMED, INC. NITINOL STAPLE
Model Number ES-10X10
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018 it was reported to trimed that there was a incident of infection related to a surgery that involved the trimed nitinol staple.On (b)(6) trimed was given more information on the incident, and that there were seven staples involved in the one incident of infection.There were a total of seven staples involved from lots 317003 (quantity 3) and lot 317004 (quantity 4).This incident was discovered at (b)(6) hospital in (b)(6).An active infection was discovered near the surgical site within the first post-operative week.This is the first time this type of incident has been reported to trimed with the concomitant use of the nitinol staple.

Brand Name
NITINOL STAPLE
Common Device Name
NITINOL STAPLE
Manufacturer (Section D)
TRIMED, INC.
27533 avenue hopkins
santa clarita, ca
Manufacturer (Section G)
TRIMED, INC.
27533 avenue hopkins
santa clarita, ca
Manufacturer Contact
annie cranston
27533 avenue hopkins
santa clarita, ca 
MDR Report Key7982437
Report Number2031009-2018-00026
Device Sequence Number16719731
Product Code JDR
UDI-Device Identifier00842188108952
UDI-Public00842188108952
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberES-10X10
Device Catalogue NumberES-10X10
Device Lot Number317003
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date10/18/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age73 YR
Patient SexFemale